Alert archive / New York / Wind Chill Advisories in 2015

Wind Chill Advisory 2, NWS New York, NY

January 30, 20154 counties in New York; Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut; Bergen County, Passaic County, New Jersey

NWS New York, NY issued this wind chill advisory at Jan 30, 2015, 4:15 AM EST for 4 counties in New York; Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut; Bergen County, Passaic County, New Jersey. It took effect at Jan 31, 2015, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 30, 2015, 4:15 AM EST (09:15 UTC)
In effect from
Jan 31, 2015, 12:00 AM EST
Expired
Jan 31, 2015, 9:49 AM EST
In force
10 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Bergen County, NJ, Passaic County, NJ, Orange County, NY, Putnam County, NY, Rockland County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 81 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 9.3 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2015-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2015-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2395 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
551 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

234 
WWUS41 KOKX 300915
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
415 AM EST FRI JAN 30 2015

...HAZARDOUS WIND CHILLS LATE TONIGHT INTO SATURDAY MORNING...

CTZ005>007-009-010-NJZ002-004-103-104-NYZ067>071-302115-
/O.NEW.KOKX.WC.Y.0002.150131T0500Z-150131T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
415 AM EST FRI JAN 30 2015

...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON
EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
SATURDAY.

* LOCATIONS...THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY
  ROUGHLY NORTH OF INTERSTATE 80...AND MUCH OF SOUTHERN
  CONNECTICUT. 

* HAZARD TYPES...HAZARDOUS WIND CHILLS. 

* WIND CHILLS...AS LOW AS 15 TO 20 BELOW DUE TO TEMPERATURES IN
  THE SINGLE DIGITS AND LOWER TEENS...AND NORTHWEST WINDS
  SUSTAINED AT 15 TO 20 MPH. 

* TIMING...FROM MIDNIGHT TONIGHT INTO SATURDAY MORNING. 

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT
  TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS THAT COULD LEAD TO
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WIND REPELLENT COAT...HAT
AND GLOVES.

&&

$$
4 follow-up statements
356 
WWUS41 KOKX 302058
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
358 PM EST FRI JAN 30 2015

...HAZARDOUS WIND CHILLS LATE TONIGHT INTO SATURDAY MORNING...

CTZ005>007-009-010-NJZ002-004-103-104-NYZ067>071-310500-
/O.CON.KOKX.WC.Y.0002.150131T0500Z-150131T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
358 PM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON EST SATURDAY...

* LOCATIONS...THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY 
  ROUGHLY NORTH OF INTERSTATE 80...AND MUCH OF SOUTHERN 
  CONNECTICUT.

* HAZARD TYPES...HAZARDOUS WIND CHILLS.

* WIND CHILLS...AS LOW AS 15 TO 20 BELOW DUE TO TEMPERATURES IN
  THE SINGLE DIGITS...AND NORTHWEST WINDS SUSTAINED AT 15 TO 25
  MPH WITH GUSTS UP TO 50 MPH.

* TIMING...FROM MIDNIGHT TONIGHT INTO SATURDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT 
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS THAT COULD LEAD TO
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WIND REPELLENT COAT...HAT
AND GLOVES.

&&

$$
420 
WWUS41 KOKX 310409
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1109 PM EST FRI JAN 30 2015

...HAZARDOUS WIND CHILLS INTO SATURDAY MORNING...

CTZ005>007-009-010-NJZ002-004-103-104-NYZ067>071-311215-
/O.CON.KOKX.WC.Y.0002.150131T0500Z-150131T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
1109 PM EST FRI JAN 30 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

* LOCATIONS...THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY 
  ROUGHLY NORTH OF INTERSTATE 80...AND MUCH OF SOUTHERN 
  CONNECTICUT.

* HAZARD TYPES...HAZARDOUS WIND CHILLS.

* WIND CHILLS...AS LOW AS AROUND 15 BELOW DUE TO TEMPERATURES IN
  THE SINGLE DIGITS...AND NORTHWEST WINDS SUSTAINED AT 10 TO 20
  MPH.

* TIMING...OVERNIGHT INTO SATURDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT 
  TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS THAT COULD LEAD TO
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WIND REPELLENT COAT...HAT
AND GLOVES.

&&

$$
478 
WWUS41 KOKX 310834
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
334 AM EST SAT JAN 31 2015

...HAZARDOUS WIND CHILLS THIS MORNING...

...WINTER STORM SUNDAY NIGHT AND MONDAY...

CTZ005>007-009-010-NJZ002-004-103-104-NYZ067>071-311645-
/O.NEW.KOKX.WS.A.0003.150202T0000Z-150202T2300Z/
/O.CON.KOKX.WC.Y.0002.000000T0000Z-150131T1700Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
334 AM EST SAT JAN 31 2015

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...
...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON.

* ACCUMULATIONS...SNOW ACCUMULATION OF 8 TO 12 INCHES...ALONG 
  WITH LESS THAN A TENTH OF AN INCH OF ICE.

* LOCATIONS...THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY 
  ROUGHLY NORTH OF INTERSTATE 80...AND MUCH OF SOUTHERN 
  CONNECTICUT.

* HAZARD TYPES...HAZARDOUS WIND CHILLS...AND SNOW.

* WIND CHILLS...AS LOW AS AROUND 15 BELOW DUE TO TEMPERATURES IN 
  THE SINGLE DIGITS...AND NORTHWEST WINDS SUSTAINED AT 10 TO 20 
  MPH.

* TIMING...THIS MORNING...THEN SUNDAY NIGHT AND MONDAY.

* IMPACTS...FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT 
  TAKEN. HAZARDOUS TRAVEL SUNDAY NIGHT AND MONDAY.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS THAT COULD LEAD TO
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WIND REPELLENT COAT...HAT
AND GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CTZ008-011-012-311645-
/O.NEW.KOKX.WS.A.0003.150202T0000Z-150202T2300Z/
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
334 AM EST SAT JAN 31 2015

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON.

* LOCATIONS...NEW LONDON AND SOUTHERN MIDDLESEX COUNTIES.

* HAZARD TYPES...SNOW

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW...ALONG WITH LESS THAN A
  TENTH OF AN INCH OF ICE.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE LOWER 20S.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...LATER SUNDAY NIGHT THROUGH MONDAY.

* IMPACTS...HAZARDOUS TRAVEL IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NJZ006-105>108-NYZ072>075-078>081-176>179-311645-
/O.NEW.KOKX.WS.A.0003.150202T0000Z-150202T2300Z/
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
334 AM EST SAT JAN 31 2015

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY AFTERNOON.

* LOCATIONS...METROPOLITAN NORTHEAST NEW JERSEY...NEW YORK CITY
  AND LONG ISLAND.

* HAZARD TYPES...SNOW WITH A PERIOD OF FREEZING RAIN AND SLEET.

* ACCUMULATIONS...SNOW ACCUMULATION OF 5 TO 10 INCHES...ALONG 
  WITH LESS THAN A TENTH OF AN INCH OF ICE.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S TO THE MID 30S.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...SUNDAY NIGHT AND MONDAY.

* IMPACTS...HAZARDOUS TRAVEL IS EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
665 
WWUS41 KOKX 311449
WSWOKX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
949 AM EST SAT JAN 31 2015

...WINTER STORM SUNDAY NIGHT AND MONDAY...

CTZ005>007-009-010-NJZ002-004-103-104-NYZ067>071-312315-
/O.CAN.KOKX.WC.Y.0002.000000T0000Z-150131T1700Z/
/O.CON.KOKX.WS.A.0003.150202T0000Z-150202T2300Z/
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-
ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
949 AM EST SAT JAN 31 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...
...WIND CHILL ADVISORY FOR THIS MORNING IS CANCELLED...

* ACCUMULATIONS...SNOW ACCUMULATION OF 8 TO 12 INCHES...ALONG 
  WITH LESS THAN A TENTH OF AN INCH OF ICE.

* LOCATIONS...THE LOWER HUDSON VALLEY...NORTHEAST NEW JERSEY 
  ROUGHLY NORTH OF INTERSTATE 80...AND MUCH OF SOUTHERN 
  CONNECTICUT.

* HAZARD TYPES...HEAVY SNOW.

* TIMING...SUNDAY NIGHT AND MONDAY.

* TEMPERATURES...IN THE TEENS TO LOWER 20S.

* WINDS...NORTHEAST 10 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND
  SIGNIFICANT SNOW ACCUMULATIONS.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS THAT COULD LEAD TO
FROSTBITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
VENTURE OUTDOORS...MAKE SURE YOU WEAR A WIND REPELLENT COAT...HAT
AND GLOVES.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

CTZ008-011-012-312315-
/O.CON.KOKX.WS.A.0003.150202T0000Z-150202T2300Z/
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-
949 AM EST SAT JAN 31 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

* LOCATIONS...NEW LONDON AND SOUTHERN MIDDLESEX COUNTIES.

* HAZARD TYPES...HEAVY SNOW...POSSIBLY MIXED WITH SLEET AND
  FREEZING RAIN.

* ACCUMULATIONS...8 TO 12 INCHES OF SNOW...ALONG WITH LESS THAN 
  A TENTH OF AN INCH OF ICE.

* WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...IN THE MID 20S.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...LATER SUNDAY NIGHT THROUGH MONDAY.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND
  SIGNIFICANT SNOW ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

NJZ006-105>108-NYZ072>075-078>081-176>179-312315-
/O.CON.KOKX.WS.A.0003.150202T0000Z-150202T2300Z/
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-
KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-
NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
949 AM EST SAT JAN 31 2015

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY AFTERNOON...

* LOCATIONS...METROPOLITAN NORTHEAST NEW JERSEY...NEW YORK CITY 
  AND LONG ISLAND.

* HAZARD TYPES...SNOW...WITH A PERIOD OF FREEZING RAIN AND SLEET.

* ACCUMULATIONS...SNOW AND SLEET ACCUMULATION OF 5 TO 10
  INCHES...ALONG WITH LESS THAN A TENTH OF AN INCH OF ICE.

* WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE MID 20S TO THE MID 30S.

* VISIBILITIES...ONE QUARTER TO ONE HALF MILE AT TIMES.

* TIMING...SUNDAY NIGHT AND MONDAY.

* IMPACTS...HAZARDOUS TRAVEL DUE TO REDUCED VISIBILITIES AND
  SIGNIFICANT SNOW...SLEET AND ICE ACCUMULATIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this wind chill advisory went out at Jan 30, 12:38 AM EST, 3 hours 37 minutes earlier.

Area forecast discussion, Jan 30, 12:38 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1238 AM EST FRI JAN 30 2015

.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT APPROACH FROM THE WEST
TONIGHT WITH THE COLD FRONT PASSING THROUGH LATE TONIGHT INTO
EARLY FRIDAY MORNING. AN ARCTIC COLD FRONT WILL FOLLOW FRIDAY
AFTERNOON AS THE LOW DEEPENS OFF THE NORTHEAST COAST. HIGH
PRESSURE BUILDS IN FRIDAY NIGHT AND SATURDAY.

A WINTRY PATTERN WILL PERSIST THROUGH THE MIDDLE OF NEXT
WEEK...WITH FRIGID COLD ON SATURDAY AND CHANCES FOR SNOW SUNDAY
NIGHT INTO MONDAY...AND AGAIN AROUND WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLIPPER SYSTEM APPROACHES FROM THE WEST TONIGHT. A SHORTWAVE
EMBEDDED IN A DIGGING UPPER TROUGH WILL PROVIDE LIFT FOR PERIODS
OF LIGHT SNOW THROUGH THE OVERNIGHT. WARM ADVECTION AHEAD OF THE
LOW IS RAISING BOUNDARY LAYER TEMPERATURES...HOWEVER...PROFILE
STILL LOOKS COLD ENOUGH FOR ALL SNOW ON LAND. WARM AIR OVER THE
WATERS WILL ALLOW FOR RAIN AND SNOW AND A SLIGHT CHANCE THAT
ENOUGH WARM AIR MAY MOVE IN ACROSS THE VERY FAR EASTERN ZONES FOR
A MIX OF RAIN AND SNOW. TEMPERATURES WILL HOLD NEARLY STEADY OR
ONLY FALL A FEW DEGREES TONIGHT.

ADJUSTED POPS SLIGHTLY OVERNIGHT BASED ON LATEST TRENDS AND
GUIDANCE. NONE OF THE GUIDANCE IS CAPTURING THE RISE IN SFC TEMPS
WELL...BUT WOULD EXPECT THEM TO LEVEL OFF AND HOLD STEADY OR EVEN
SLIGHTLY FALL DUE TO EVAP COOLING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
THE CLIPPER LOW MOVE THROUGH DURING THE MORNING WITH AN ASSOCIATED
COLD FRONT. MEANWHILE THE UPPER TROUGH CONTINUES TO DIG AND BECOME
NEGATIVELY TILTED. A STRONG VORT MAX ROUNDS THE BASE OF THE TROUGH
FRIDAY AFTERNOON ALLOWING FOR THE LOW TO RAPIDLY DEEPEN OFF THE
NORTHEAST COAST. AN ARCTIC FRONT MOVES THROUGH FRIDAY AFTERNOON AS
THE LOW DEEPENS. NORTHWEST WIND WILL INCREASE AND BECOME GUSTY AS
ARCTIC AIR FLOWS IN. LATE FRIDAY AFTERNOON AND FRIDAY NIGHT
SUSTAINED WIND AND GUSTS ARE EXPECTED TO FALL JUST BELOW ADVISORY
LEVELS...WITH THE HIGHEST WIND ALONG THE COAST. THE COMBINATION OF
COLD AIR AND GUSTY WIND WILL PRODUCE WIND CHILLS WELL BELOW ZERO
FRIDAY NIGHT...WITH WIND CHILLS AT ADVISORY LEVELS BY LATE FRIDAY
NIGHT. BEING LATE THIRD PERIOD INTO FOURTH PERIOD WILL HOLD OFF ON
A WIND CHILL ADVISORY.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
980S LOW SPINNING NEAR NOVA SCOTIA WILL KEEP GUSTY NW FLOW LOCKED IN
ON SAT...PRODUCING WIND CHILLS MAINLY AOB ZERO FOR MOST OF THE DAY.
AS WINDS SLACKEN LATE...WIND CHILLS WILL LIKELY RISE INTO THE SINGLE
DIGITS. H85 WINDS IN THE GFS ARE AROUND 55-60KT AT 12Z SAT...SO
THERE IS THE POTENTIAL FOR WIND ADVY EARLY WITH GUSTS IN THE 45-50
MPH RANGE. SUBSIDENCE ON THE WRN FRINGE OF THE SYS SHOULD AID IN THE
GUST POTENTIAL...WHILE AT THE SAME TIME CLEARING OUT THE SKIES.

WEAK HI PRES RIDGE SAT NGT SO MUCH LIGHTER WINDS INTO SUN.

MODELS LINING UP WITH THE NEXT SYS FOR SUN NGT AND MON. THE 12Z GFS
AND ECMWF ARE VIRTUALLY THE SAME WRT THE TRACK AND INTENSITY. AT 18Z
MON THE LOW CENTERS WERE APPROXIMATELY 60 MILES APART AND ABOUT 130
MILES S OF THE BENCHMARK. MOST OF THE GFS ENSEMBLE MEMBERS WERE
CLUSTERED ON THIS SOLN.

EXTENSIVE AREA OF MID LVL MOISTURE WITH THE SYS...SO WITH HIGH SLR/S
AT LEAST LGT-MDT ACCUMS POSSIBLE. BASED ON THE PROGRESSIVE
NATURE...IT LOOKS LIKE A 4-8 INCH POTENTIAL ATTM. THIS OF COURSE CAN
CHANGE...IN FACT A SRN TRACK COULD LEAVE THE CWA WITH JUST FLURRIES.
AS AN ASIDE...THE 12Z MEX HAS CAT 8 SNOWFALL FOR ALL SITES.

HI PRES MON NGT AND TUE. SUNNY ON TUE AS A RESULT.

THE GULF OPENS UP MIDWEEK POTENTIALLY IN TANDEM WITH ANOTHER NRN
STREAM UPR TROF. ECMWF PROGS LOW PRES HEADING TOWARDS CAPE COD. THIS
REFLECTS THE IDEA OF LOW PRES EXHIBITED IN THE 00Z RUN. THE GFS IS
LESS ORGANIZED. INCLUDED 30 POPS FOR PCPN WED.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
LOW PRESSURE APPROACHES FROM THE WEST EARLY THIS MORNING...
CROSSING THE AREA...THEN EXITS TO THE EAST AS IT DEEPENS THIS
AFTERNOON.

MVFR/IFR IN PERIODS OF LIGHT SNOW EARLY THIS MORNING. STEADY
PERIOD SNOW LIKELY BETWEEN 11Z AND 16Z FOR CITY AND EASTERN
TERMINALS WITH IFR CONDS. SNOW MAY BE BRIEFLY MODERATE WITH LIFR
CONDS.

GENERALLY EXPECTING 1-2 INCH SNOWFALL WITH HIGHEST AMOUNTS ACROSS
NORTHERN TERMINALS.

CONDITIONS GRADUALLY IMPROVE TO MVFR FROM LATE MORNING TO EARLY
AFTERNOON...AND THEN VFR LATE AFTERNOON. ISOLATED SNOW
SHOWERS/FLURRIES POSSIBLE IN THE AFTERNOON.

S WINDS WITH A BRIEF PERIOD OF OCCASIONAL S GUSTS TO 20 KT
POSSIBLE AT COASTAL TERMINALS WILL SHIFT SW-W-NW LATER THIS
MORNING...WITH NW WIND GUSTS TO 25-35 KT AFTERNOON. VFR IN THE
EVENING...NW WINDS G30-35 KT LIKELY. A FEW 40 KT GUSTS POSSIBLE.

.OUTLOOK FOR 06Z FRIDAY NIGHT THROUGH TUESDAY...
.LATE FRIDAY NIGHT-SATURDAY...VFR. NW WINDS G30-35 KT LIKELY. A
FEW 40 KT GUSTS POSSIBLE.
.SATURDAY NIGHT...VFR. NW WIND G 20-30KT POSSIBLE EARLY.
.SUNDAY...VFR. NW WIND G15-20KT POSSIBLE.
.SUNDAY NIGHT-MONDAY..CHANCE OF SNOW WITH IFR CONDITIONS. NE-N
WIND G25-35KT POSSIBLE.
.MONDAY NIGHT...BECOMING VFR FROM W TO E AS ANY SNOW COMES TO AN
END. N-NW WIND G20-25KT POSSIBLE.
.TUESDAY...VFR.

&&

.MARINE...
LOW PRESSURE APPROACHES FROM THE WEST TONIGHT WITH AN INCREASING
SOUTHERLY FLOW ALLOWING FOR SEAS ON THE OCEAN TO BUILD TO SMALL
CRAFT LEVELS OVERNIGHT. IN ADDITION SOME SOUTHERLY WIND
GUSTS...MAINLY OVER THE OUTER FORECAST WATERS...MAY REACH SMALL
CRAFT LEVELS. AS LOW PRESSURE PASSES THROUGH THE WATERS LATE
TONIGHT INTO EARLY FRIDAY THE WIND WILL DIMINISH AND WILL LIKELY
FALL BELOW SMALL CRAFT FOR A FEW HOURS. THEN AS THE LOW AND
ASSOCIATED COLD FRONT MOVE THROUGH WIND SHIFTS TO THE NORTHWEST
AND INCREASE AS THE LOW DEEPENS. AN ARCTIC COLD FRONT CROSSES
FRIDAY AFTERNOON. THE DEEPENING LOW AND STRONG COLD ADVECTION WILL
ALLOW THE WIND OVER THE WATERS TO GUST TO GALE FORCE FRIDAY
AFTERNOON INTO SATURDAY. THE SMALL CRAFT ADVISORY REMAINS AS
POSTED...AND THE GALE WARNING WAS EXTENDED THROUGH SATURDAY.

GALES WILL WIND DOWN SAT NGT AS LOW PRES PASSES N OF NOVA SCOTIA.
SEAS MAY BE CLOSE TO 5 FT ON THE EXTREME ERN OCEAN SUN...ELSEWHERE
WINDS AND WAVES WILL BE BLW SCA LVLS. SCA WINDS LIKELY MON AS LOW
PRES DEEPENS E OF THE WATERS. IMPROVING COND ON TUE AS HI PRES
BUILDS OVER THE REGION.

&&

.HYDROLOGY...
ONE TO TWO TENTHS OF AN INCH OF LIQUID EQUIVALENT IS EXPECTED FROM
LATE TONIGHT INTO FRIDAY AFTERNOON WITH THE PRECIPITATION FALLING
AS SNOW.

LOW PRES SUN NGT AND MON WILL BRING THE POTENTIAL FOR LESS THAN AN
INCH OF LIQUID EQUIVALENT. PCPN LIKELY TO BE ALL SNOW.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING FROM 1 PM THIS AFTERNOON TO 6 PM EST SATURDAY FOR
     ANZ330-335-338-340-345-350-353-355.
     SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ350-
     353-355.

&&

SYNOPSIS...JMC/MET
NEAR TERM...MET
SHORT TERM...MET
LONG TERM...JMC
AVIATION...NV
MARINE...JMC/MET
HYDROLOGY...JMC/MET
Hazardous weather outlook, Jan 30, 4:10 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
410 AM EST FRI JAN 30 2015

CTZ008-011-012-NJZ006-105>108-NYZ072>075-078>081-176>179-310930-
NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
410 AM EST FRI JAN 30 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW EARLY THIS MORNING WILL TAPER OFF AFTER THE MORNING
COMMUTE. OVERALL ONE TO TWO INCHES IS POSSIBLE. AS SUCH...AREA
ROADS COULD BECOME SLIPPERY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

THEN...LOW PRESSURE WILL TRACK SOUTH OF LONG ISLAND SUNDAY NIGHT AND
MONDAY. ALTHOUGH THE EXACT TRACK AND TIMING OF THE SYSTEM ARE
STILL UNCERTAIN...THERE IS THE POTENTIAL FOR 6 INCHES OR MORE OF
SNOW ACROSS THE ENTIRE TRI-STATE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>007-009-010-NJZ002-004-103-104-NYZ067>071-310930-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-
EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
410 AM EST FRI JAN 30 2015

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST
SATURDAY...
...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW EARLY THIS MORNING WILL TAPER OFF AFTER THE MORNING
COMMUTE. OVERALL ONE TO TWO INCHES IS POSSIBLE. AS SUCH...AREA
ROADS COULD BECOME SLIPPERY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.
   WIND CHILL ADVISORY.

THEN...LOW PRESSURE WILL TRACK SOUTH OF LONG ISLAND SUNDAY NIGHT AND
MONDAY. ALTHOUGH THE EXACT TRACK AND TIMING OF THE SYSTEM ARE
STILL UNCERTAIN...THERE IS THE POTENTIAL FOR 6 INCHES OR MORE OF
SNOW ACROSS THE ENTIRE TRI-STATE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-310930-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
410 AM EST FRI JAN 30 2015

...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM EST
SATURDAY...
...FREEZING SPRAY ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 PM
EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.
   FREEZING SPRAY ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:06 AM ESTWind AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more30 hr
Jan 30, 4:17 AM ESTHeavy Freezing Spray AdvisoryOKX38 hr

Nearby

Wind Chill Advisories in New York, 2015Wind Chill Advisories in Connecticut, 2015Wind Chill Advisories in New Jersey, 2015Every wind chill advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.